Arizona, 2025

Flash Flooding and Flood in Arizona, August 25, 2025

August 25, 2025 · NWS PSR · 42 events in 11 counties and zones

The environment across south-central and southwest Arizona on August 25th was primed for strong to severe thunderstorms with very moist and unstable conditions in place. The synoptic pattern featured a subtropical ridge of high pressure centered over northern New Mexico, promoting southeasterly flow aloft over Arizona and allowing for moisture advection into the region, while a Pacific trough to…

Where it happened

Every event with a place to put it; 23 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$105,000
Crop damage
None recorded
Events
42

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PSR wrote it up.

The environment across south-central and southwest Arizona on August 25th was primed for strong to severe thunderstorms with very moist and unstable conditions in place. The synoptic pattern featured a subtropical ridge of high pressure centered over northern New Mexico, promoting southeasterly flow aloft over Arizona and allowing for moisture advection into the region, while a Pacific trough to the west promoted upper level divergence over the region. The broad ascent over the region combined with MLCAPE values around 1,000 J/kg and DCAPE values also around 1,000 J/kg provided an environment conducive to strong to severe thunderstorm development. Daytime heating allowed for continued destabilization with thunderstorms initiating near the southern Arizona/Mexico international early in the afternoon. These thunderstorms then raced toward the north through the afternoon, producing very strong outflow winds that resulted in a large wall of dust. The large dust storm continued to progress toward the north into the Phoenix metro by late afternoon/early evening. The dust storm resulted in widespread visibilities under a quarter mile. The strong outflow boundary responsible for the dust storm led to additional thunderstorm development with some of these thunderstorms becoming strong to severe in the Phoenix metro. No injuries were reported during this event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 25, 1:52 PM MST, 44 minutes earlier. Its key messages:

  • A Flood Watch is in effect for much of Southwest Arizona and Southeast California this afternoon and evening, as some thunderstorms will be capable of producing heavy rainfall and localized flooding.
  • Showers and thunderstorms are likely over much of the area today and possibly again on Tuesday. Gusty winds, blowing dust, heavy rainfall, and localized flooding will all be possible, especially through this evening.
  • Temperatures cool off over the next couple days, dropping to below normal starting Tuesday.
  • Drying conditions during the latter half the week will greatly diminish rain chances across the area, with activity likely becoming confined to high terrain east of Phoenix by the end of the week.
Area forecast discussion, Aug 25, 1:52 PM MST, 44 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
152 PM MST Mon Aug 25 2025

.KEY MESSAGES...

- A Flood Watch is in effect for much of Southwest Arizona and
  Southeast California this afternoon and evening, as some
  thunderstorms will be capable of producing heavy rainfall and
  localized flooding.

- Showers and thunderstorms are likely over much of the area
  today and possibly again on Tuesday. Gusty winds, blowing dust,
  heavy rainfall, and localized flooding will all be possible,
  especially through this evening.

- Temperatures cool off over the next couple days, dropping to
  below normal starting Tuesday.

- Drying conditions during the latter half the week will greatly
  diminish rain chances across the area, with activity likely
  becoming confined to high terrain east of Phoenix by the end of
  the week.

&&

.SHORT TERM /TODAY THROUGH TUESDAY/...
The main forecast concern for the next day or two remains the
potential for heavy rainfall and localized flash flooding, as
moisture increases and upper level forcing has become favorable with
a Pacific trough approaching the region. Convergence at the low to
mid levels was seen this morning, with showers and storms training
along a SSE to NNW oriented line through Yuma and La Paz Counties,
and this line of convergence has begun to shift eastward early this
afternoon, perhaps influencing the development of storms over South-
Central AZ later this afternoon into the evening. Upper level
diffluence is apparent in objective analysis, as the exit region of
a jet wrapping around the base of the aforementioned Pacific Trough
moves over the region. Latest HREF guidance also reveals 10-30%
neighborhood probabilities for wind gusts in excess of 58 mph this
afternoon into the early evening, focused across portions of SE CA
and Southern into South-Central AZ. As such, blowing dust is
expected to be a concern across the typically prone lower desert
locations.

RAP analyzed precipitable water has reached widespread values in
excess of 1.6-1.7" across Southwest AZ as deep southerly moist flow
continues to stream over the area. Cumulus fields and a few isolated
storms have already developed along the international border early
this afternoon, perhaps a bit sooner than initially anticipated for
areas in southern Yuma County considering an MCV has passed through
Southwest AZ this morning and is now approximately over the southern
tip of Nevada. Destabilization under clear skies has been quite
rapid, with 100 mb MLCAPE values already up to 1000-1500 J/kg, and
with DCAPE values approaching those levels, it will not be difficult
to realize severe wind gusts with any storms that do form.
Meanwhile, thermodynamic profiles (referencing KYUM GFS bufr
soundings) look excellent, with barely any inhibition, 7-8 kft cloud
depths below the freezing level, and midlevel RHs around 75%,
indicating that efficient (warm) rainfall processes will be
prevalent with the activity this afternoon. Any strong updraft
will be capable of producing 1-2" of rain in a relatively short
amount of time, leading to the anticipated flash flood threat. Activity
is expect to trend northward through the rest of the day,
generally closing in from the southwest in SE CA and far SW AZ and
from the southeast with a complex of storms anticipated to
develop near Tucson.

By late this evening into tonight, guidance generally agrees on a
diminishing threat for shower and thunderstorm activity. Forecast
uncertainty increases further for Tuesday as we are likely to be
under a scenario where we have worked over the atmosphere a good
deal today leaving less instability for Tuesday. There is also
differences in the amount of moisture available for Tuesday with the
GEFS indicating some drying already occurring while the EPS keeps
the 1.5-1.7" PWATs in place. NBM PoPs also seem way out of whack for
Tuesday providing higher chances on Tuesday versus today. We have
lowered PoPs Tuesday to mostly show 30-50% chances across the lower
deserts to 50-70% over the eastern Arizona higher terrain. Tuesday
may end up playing out well for those areas that do not receive much
convection today, specifically from Phoenix and areas to the east of
Phoenix. We also can't rule out a threat for heavy rainfall and
localized flooding on Tuesday focused more over the eastern portion
of the region.

Temperatures today will drop from what we saw over the weekend, but
daytime highs today are likely to still reach to within a degree or
two of normals. The increased moisture and rain cooled air should
bring down temperatures further for Tuesday with highs anywhere from
the mid 90s to around 100 degrees.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
By Wednesday, the influences of the subtropical high will be much
less as it shifts its center over the Southern Plains. At the same
time, the Pacific trough will nudge into at least western
portions of our region leading to lower heights and turning our
flow out of the southwest. This will bring in a good amount of
drier air Wednesday into Thursday, eventually scouring out much of
our low level moisture by Friday. However, the lingering moisture
on Wednesday should still be enough to allow for some isolated
shower and thunderstorm activity likely focused over higher
terrain areas. As the dry air really settles in by Thursday, we
should expect only very minimal rain chances across the eastern
Arizona high terrain. This westerly flow dry pattern is likely to
continue through the upcoming weekend keeping much if not all of
our area dry.

Temperatures should continue to run slightly below normal for
Wednesday and Thursday before some gradual warming pushes highs
back into the normal range of 102-105 degrees by Friday.
Additional warming is favored over the weekend as the subtropical
high somewhat nudges back into our region. The NBM suggests
daytime highs warming back to between 104-108 degree range for
the weekend.

&&

.AVIATION...Updated at 1720Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Confidence continues to increase for impacts from thunderstorms
later this afternoon into the evening at valley terminals. A
complex of thunderstorms are expected to develop across southern
AZ this afternoon and lift north across the valley by early
evening. These storms will push out a strong outflow from the
south with a general timing of the initial gusty wind shift
expected between 23z-01z. Blowing dust is anticipated with this
outflow due to the favorable SSE direction reducing surface and
slantwise visibilities. This entire complex of storms will likely
(40-60%) shift into the valley. Have added tempo group for
thunderstorms at all terminals, generally in the 01z-05z
timeframe. Some showers will linger into overnight with lingering
sct/bkn cloud cover.

Southeast California/Southwest Arizona including KIPL and KBLH:
SHRA/TSRA with gusty winds will be the primary hazard to
operations through tonight under periods of mid/high cigs above 8K
ft AGL. Confidence is fair that another round of TSRA similar to
yesterday will develop this afternoon south and west of KIPL.
Gusty winds with blowing dust and locally heavy rainfall are
possible before lifting away from the area in the evening, mainly
in the 22-01z timeframe.

&&

.FIRE WEATHER...
Abundant moisture and periods of showers and thunderstorms are
expected early this week. The best rainfall chances today are
likely to be focused across the western districts before shifting
over the eastern districts on Tuesday. Strong gusty winds, heavy
rainfall and localized flooding will be possible, especially
today. Elevated humidities will lead to MinRHs between 25-40%
today and Tuesday before gradually lowering beginning Wednesday.
Temperatures will drop into the normal range today and to below
normal starting Tuesday. Drying conditions later this week should
mostly end rain chances by Thursday with MinRHs dropping back into
the teens.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch until 9 PM MST this evening for AZZ530>533-535-536-
     539-559.

     Blowing Dust Advisory until 7 PM MST this evening for AZZ539-551-
     553-554-559.

CA...Flood Watch until 9 PM PDT this evening for CAZ562>567-569-570.

&&

SHORT TERM...Whittock
LONG TERM...Kuhlman
AVIATION...Frieders
FIRE WEATHER...Kuhlman

In the hours before

Special weather statement, Aug 25, 2:23 PM MST, 13 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
223 PM MST Mon Aug 25 2025

AZZ532-CAZ565-569-252215-
Yuma AZ-Imperial County Southeast CA-Palo Verde Valley CA-
223 PM MST Mon Aug 25 2025

...A STRONG THUNDERSTORM WILL IMPACT WESTERN YUMA AND SOUTHEASTERN
IMPERIAL COUNTIES THROUGH 315 PM MST/315 PM PDT/...

At 222 PM MST/222 PM PDT/, Doppler radar was tracking a strong
thunderstorm 7 miles north of Winterhaven, or 15 miles southwest of
Martinez Lake, moving southwest at 10 mph.

Strong, gusty winds will be capable of producing areas of blowing
dust with reduced visibilities down to one to two miles!

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Winterhaven and Andrade.

This includes CA Interstate 8 between mile markers 84 and 95.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3271 11473 3272 11472 3272 11476 3281 11493
      3297 11468 3287 11452 3268 11468
TIME...MOT...LOC 2122Z 043DEG 10KT 3284 11469

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

INS

The radar

The Yuma radar (KYUX), 51 km away, was scanning. The volume nearest the first event began at 21:36 UTC.

Open the radar archive at this moment

Event by event

23 dust storm, 14 thunderstorm wind, 4 flash flood, 1 flood. Local standard time, as filed.

Thunderstorm Wind, Yuma

When
August 25, 2:36 PM MST
Where
Yuma County, 2.64 mi SSW of Wellton
Measured
48 kt (55 mph) estimated gust
Property damage
$3,000
Reported by
Local Official
Coordinates
32.633, -114.142

Power lines down along Avenue 29 E at County 9th Street, County 13th Street, and County 14 Street. Timing estimated from radar.

Thunderstorm Wind, Yuma

When
August 25, 2:40 PM MST
Where
Yuma County, 1.49 mi SE of Crane
Measured
48 kt (55 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
32.717, -114.650

Several trees were reported down at Immaculate Conception along Avenue B. No injuries were reported. Timing estimated from radar.

Dust Storm, Northwest Pinal County

When
August 25, 4:00 PM MST to 4:20 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Department of Highways
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

An ADOT camera along I-10 near milepost 205 showed near zero visibility due to dense blowing dust.

Dust Storm, Northwest Pinal County

When
August 25, 4:23 PM MST to 4:43 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Trained Spotter
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Visibility east of Florence was reported to be less than 1/4 mile due to dense blowing dust.

Dust Storm, Northwest Pinal County

When
August 25, 4:23 PM MST to 4:43 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Trained Spotter
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Visibility along I-8 near I-10 was reported to be near 50 feet due to dense blowing dust.

Dust Storm, Northwest Pinal County

When
August 25, 4:23 PM MST to 4:43 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Public
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Visibility along Butte Avenue in Florence was reported to be less than 1/8 mile due to dense blowing dust.

Dust Storm, Northwest Pinal County

When
August 25, 4:27 PM MST to 4:47 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Trained Spotter
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Visibility northeast of Casa Grande was reported to be around 1/8 mile due to dense blowing dust.

Dust Storm, Northwest Pinal County

When
August 25, 4:35 PM MST to 4:55 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Trained Spotter
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Visibility along I-10 near milepost 188 was reported to be near 150 feet due to dense blowing dust.

Dust Storm, Northwest Pinal County

When
August 25, 4:36 PM MST to 4:56 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Trained Spotter
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Visibility near Hunt Highway and Spirit Loop was reported to be around 250 yards due to dense blowing dust.

Dust Storm, Northwest Pinal County

When
August 25, 4:45 PM MST to 5:05 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Trained Spotter
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Visibility near Gary Road and Hunt Highway was reported to be less than 1/4 mile due to dense blowing dust.

Dust Storm, Northwest Pinal County

When
August 25, 4:48 PM MST to 5:08 PM MST
Where
Northwest Pinal County forecast zone
Reported by
Public
Coordinates
32.904, -111.345 (the zone’s center; the record gives no point)

Visibility near Bowlin Road and Porter Road was reported to be less than 1/4 mile due to dense blowing dust.

Dust Storm, Southeast Valley/Queen Creek

When
August 25, 4:54 PM MST to 5:14 PM MST
Where
Southeast Valley/Queen Creek forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near Cloud Road and 220th Street was reported to be less than 1/4 mile due to dense blowing dust.

Flash Flood, Yuma

When
August 25, 5:00 PM MST to 6:00 PM MST
Where
Yuma County, 0.33 mi N of Araby to 0.36 mi N of Araby
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.675, -114.521

Araby Road near I-8 was closed due to flash flooding. Timing was estimated from radar.

Dust Storm, East Valley

When
August 25, 5:11 PM MST to 5:31 PM MST
Where
East Valley forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near Ray Road and Alma School Road was reported to be less than 500 feet due to dense blowing dust.

Thunderstorm Wind, Maricopa

When
August 25, 5:12 PM MST
Where
Maricopa County, 2.38 mi SSE of Nortons Corner
Measured
48 kt (55 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
33.267, -111.768

A large mesquite tree was uprooted at a park in Layton Lakes. No injuries were reported.

Thunderstorm Wind, Maricopa

When
August 25, 5:14 PM MST
Where
Maricopa County, 1.42 mi N of Chandler
Measured
48 kt (55 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
33.321, -111.829

A portion of a cinder block wall was blown down in a residential neighborhood behind a couple of homes. No injuries were reported. Timing estimated from radar.

Thunderstorm Wind, Yuma

When
August 25, 5:20 PM MST
Where
Yuma County, 0.63 mi SW of Tacna
Measured
48 kt (55 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
32.693, -113.957

Semi blown over on I-8 near Tacna. Timing estimated from radar and reports.

Dust Storm, East Valley

When
August 25, 5:21 PM MST to 5:41 PM MST
Where
East Valley forecast zone
Reported by
Public
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Zero visibility due to dense blowing dust was reported near I-10 and Warner Road.

Thunderstorm Wind, Maricopa

When
August 25, 5:25 PM MST
Where
Maricopa County, 1.88 mi NW of Tempe
Measured
48 kt (55 mph) estimated gust
Property damage
$7,000
Reported by
Public
Coordinates
33.420, -111.952

An image showed a large tree down on a utility van near Elna Rae Street and Hardy Drive. No injuries were reported.

Dust Storm, Rio Verde/Salt River

When
August 25, 5:25 PM MST to 5:45 PM MST
Where
Rio Verde/Salt River forecast zone
Reported by
Public
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

An image showed visibility less than 1/4 mile due to dense blowing dust at Canyon Lake. Timing estimated from radar.

Dust Storm, Scottsdale/Paradise Valley

When
August 25, 5:30 PM MST to 5:40 PM MST
Where
Scottsdale/Paradise Valley forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near Papago Park along Van Buren Street was reported to be less than 500 feet due to dense blowing dust.

Dust Storm, East Valley

When
August 25, 5:31 PM MST to 5:41 PM MST
Where
East Valley forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near 6th Street and Rural Road was reported to be less than 1/4 mile due to dense blowing dust.

Thunderstorm Wind, Maricopa

When
August 25, 5:31 PM MST
Where
Maricopa County, 0.75 mi SSW of Dreamland Villa
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
33.461, -111.726

A gust of 66 mph was measured at Mesa Falcon Field Airport (KFFZ).

Dust Storm, East Valley

When
August 25, 5:33 PM MST to 5:43 PM MST
Where
East Valley forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near Mesa Drive and McKellips Road was reported to be less than 1/4 mile due to dense blowing dust.

Dust Storm, Central Phoenix

When
August 25, 5:35 PM MST to 5:53 PM MST
Where
Central Phoenix forecast zone
Reported by
ASOS
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Phoenix Sky Harbor (KPHX) recorded zero visibility due to dense blowing dust.

Thunderstorm Wind, Maricopa

When
August 25, 5:36 PM MST
Where
Maricopa County, 1.15 mi SW of Guadalupe
Measured
39 kt (45 mph) estimated gust
Property damage
$500
Reported by
Social Media
Coordinates
33.358, -111.983

Large mesquite tree blown over on 44th Street near McNeil Street. Timing estimated from radar and social media report.

Thunderstorm Wind, Maricopa

When
August 25, 5:36 PM MST
Where
Maricopa County, 1.12 mi WNW of Guadalupe
Measured
48 kt (55 mph) estimated gust
Property damage
$200
Reported by
Public
Coordinates
33.378, -111.987

A large tree was reported down near 44th Street and Baseline Road. No injuries were reported. Timing estimated from radar.

Dust Storm, Fountain Hills/East Mesa

When
August 25, 5:36 PM MST to 5:56 PM MST
Where
Fountain Hills/East Mesa forecast zone
Reported by
NWS Employee
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near Shea Boulevard and Palisades Boulevard was reported to be around 500 feet due to dense blowing dust.

Thunderstorm Wind, Maricopa

When
August 25, 5:38 PM MST
Where
Maricopa County, 0.89 mi WNW of Chndlr Stllr Co Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
33.303, -111.935

Two trees uprooted near Commonwealth Street and S Driftwood Avenue. Time of damage estimated from radar.

Thunderstorm Wind, Maricopa

When
August 25, 5:38 PM MST
Where
Maricopa County, 1.72 mi N of West Chandler
Measured
54 kt (62 mph) estimated gust
Property damage
$20,000
Reported by
Broadcast Media
Coordinates
33.325, -111.946

Images show multiple large pine trees down at a lavender farm in Chandler. No injuries were reported. Timing estimated from radar.

Dust Storm, Scottsdale/Paradise Valley

When
August 25, 5:41 PM MST to 5:51 PM MST
Where
Scottsdale/Paradise Valley forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near Papago Park along Van Buren Street was reported to be less than 500 feet due to dense blowing dust.

Dust Storm, Central Phoenix

When
August 25, 5:41 PM MST to 6:01 PM MST
Where
Central Phoenix forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near 18th Street and Burgess Lane was reported to be less than 1/4 mile due to dense blowing dust.

Thunderstorm Wind, Maricopa

When
August 25, 5:45 PM MST
Where
Maricopa County, 2.59 mi ENE of Gilbert
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
33.365, -111.739

Large light pole down near the intersection of N Greenfield Road and E Guadalupe Road.

Thunderstorm Wind, Maricopa

When
August 25, 5:45 PM MST to 5:53 PM MST
Where
Maricopa County, 1.32 mi ENE of (Phx)sky Harbor Arpt
Measured
52 kt (60 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
33.435, -111.998

Images show parts of Terminal 4's roof at Phoenix Sky Harbor was blown off onto the tarmac. As a result, water was able to leak into the terminal causing additional water damage. No injuries were reported.

Thunderstorm Wind, Maricopa

When
August 25, 5:45 PM MST
Where
Maricopa County, 0.77 mi NNE of Papago Aaf Arpt
Measured
39 kt (45 mph) estimated gust
Property damage
$200
Reported by
Trained Spotter
Coordinates
33.490, -111.944

A large mesquite tree was blown over onto Indian School Road near 64th Street. No injuries were reported.

Flash Flood, Yuma

When
August 25, 5:46 PM MST to 6:46 PM MST
Where
Yuma County, 0.5 mi WSW of Tacna to 0.48 mi WSW of Tacna
Cause
Heavy Rain
Reported by
COOP Observer
Coordinates
32.696, -113.957

Report of 1.90 inches of rain within an hour, resulting in flash flooding in the Tacna area. Multiple washes were reported flowing across Old Highway 80.

Dust Storm, Scottsdale/Paradise Valley

When
August 25, 5:47 PM MST to 6:07 PM MST
Where
Scottsdale/Paradise Valley forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near the Loop 101 and Frank Lloyd Wright Boulevard was reported to be around 1/8 mile due to dense blowing dust.

Dust Storm, North Phoenix/Glendale

When
August 25, 5:49 PM MST to 6:09 PM MST
Where
North Phoenix/Glendale forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near 16th Street and Glendale Avenue was reported to be less than 1/4 mile due to dense blowing dust.

Dust Storm, Deer Valley

When
August 25, 6:05 PM MST to 6:25 PM MST
Where
Deer Valley forecast zone
Reported by
Trained Spotter
Coordinates
33.349, -112.491 (the zone’s center; the record gives no point)

Visibility near the Loop 101 and 7th Avenue was reported to be around 1/4 mile due to dense blowing dust.

Flash Flood, Yuma

When
August 25, 6:50 PM MST to 7:50 PM MST
Where
Yuma County, 1.65 mi WSW of Wellton to 1.65 mi W of Wellton
Cause
Heavy Rain
Reported by
Local Official
Coordinates
32.664, -114.157

County 11th Street between Avenue 28 E and Avenue 27 E was closed due to flooding. Timing estimated from radar.

Flash Flood, Yuma

When
August 25, 6:50 PM MST to 7:50 PM MST
Where
Yuma County, 0.61 mi NNW of Wellton to 0.59 mi NW of Wellton
Cause
Heavy Rain
Reported by
Local Official
Coordinates
32.678, -114.133

Mountain View Avenue between Dome Street and Avenue 29 E closed due to flooding. Timing estimated from radar.

Flood, Maricopa

When
August 25, 7:45 PM MST to 11:45 PM MST
Where
Maricopa County, 55.64 mi WSW of Stanwix to 55.97 mi WSW of Stanwix
Cause
Heavy Rain
Reported by
Social Media
Coordinates
32.683, -114.257

Avenue 22 E and Avenue 24 E were both closed due to elevated flows in the Gila River. Timing estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2025Every state in 2025This day in weather historyWarnings in Arizona, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1292600, 1292940, 1291967, 1291971, 1291973, 1292514, 1291969, 1291974, 1292515, 1292504, 1292522, 1292523, 1292587, 1292505, 1292850, 1292891, 1292604, 1292524, 1292856, 1292876, 1292509, 1292506, 1292580, 1292507, 1292511, 1292607, 1292858, 1292894, 1292557, 1292622, 1292510, 1292512, 1292559, 1292619, 1292829, 1292592, 1292527, 1292513, 1292530, 1292596, and more.